# SDR 95ZZZX803

- Difficulty date: January 31, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N234CN
- Make and model: Cessna 421C
- Aircraft serial: 421C0404
- Engine: Cont GTSIO520L
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Retainer
- Part number: 625393
- Condition: Broken
- Location: Valve Spring
- Part time: 977 hours
- Component: 642343
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ANOTHER OPERATOR OF CESSNA 421'S ADVISED THE NEED TO REMOVE VALVE SPRINGS TO CHECK THE SPRING RETAINER (PN 642343) FOR BREAKAGE DUE TO VALVE GUIDE NOT BEING INSTALLED ALL THE WAY - THEREBY CAUSED 'ROCKING' AS SEAT IS HELD OFF OF CYLINDER. THIS OPERATOR DISCOVERED THIS PROBLEM AFTER INSTALLATION OF MAGNETIC PICK-UP DRAIN PLUGS (AND LENGTHY SEARCHING).
